Ohio, 2015

Flood in Ohio, July 26, 2015

July 26, 2015 · NWS PBZ · 1 event in 1 county or zone

Showers and thunderstorms developed out ahead of a weak cold front as it crossed the upper Ohio Valley. With weak upper level support, only a few storms became severe but with little steering flow, some storms produced heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Showers and thunderstorms developed out ahead of a weak cold front as it crossed the upper Ohio Valley. With weak upper level support, only a few storms became severe but with little steering flow, some storms produced heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 2:34 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 26, 2:34 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SUN JUL 26 2015

.SYNOPSIS...
A WEAK FRONT WILL BRING THE RISK FOR SHOWERS AND STORMS TODAY.
DRY WEATHER RETURNS MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
A COLD FRONT CROSSING THE REGION HAS ALLOWED SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP. SO FAR THE COVERAGE HAS BEEN
GREATEST ACROSS EASTERN OHIO AND NORTHWESTERN PENNSYLVANIA. AS THE
FRONT SLIDES TO THE SOUTHEAST DURING THE EVENING AND OVERNIGHT
HOURS...SHOWERS WILL MOVE INTO NORTHERN WEST VIRGINIA AND DIMINISH
IN COVERAGE AFTER MIDNIGHT. ALTHOUGH A STRONG WIND GUST OR TWO
CANNOT BE RULED OUT...ANY CONCERN WITH THE WEATHER WOULD MORE
LIKELY BE RELATED TO SHOWERS MOVING SLOWLY AND REPEATEDLY OVER THE
SAME LOCATION.

TOMORROW THE MAIN FOCUS WILL BE ALONG THE RIDGES OF
PENNSYLVANIA...WEST VIRGINIA...AND MARYLAND...WITH THE REST OF THE
FORECAST AREA REMAINING DRY. TEMPERATURES WILL BE ABOUT THE SAME
AS TODAY...WITH SLIGHTLY LOWER HUMIDITY BEHIND THE FRONT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
CANNOT RULE OUT A LINGERING SHOWER ACROSS SOUTHEASTERN COUNTIES
MONDAY NIGHT...BUT CONDITIONS SHOULD BE DRY BY MIDNIGHT. AS UPPER
LEVEL RIDGE BUILDS INTO THE REGION TUESDAY AND WEDNESDAY...SUNNY
SKIES ARE EXPECTED AS WELL AS RISING TEMPERATURES. HIGHS WILL BE
NEAR 90 BOTH DAYS...WITH HEAT INDICES RISING INTO THE MID 90S ON
WEDNESDAY AS SOUTHERLY WINDS BRING MORE MOISTURE INTO THE REGION.
A COLD FRONT WILL APPROACH THE REGION WEDNESDAY...AND HAVE
SLIGHTLY DELAYED TIMING OF THE PRECIPITATION DURING THE AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS COMING INTO FAIRLY GOOD AGREEMENT ON UPPER LEVEL RIDGE
SHIFTING WEST TOWARD THE SOUTHERN ROCKIES LATE WEEK WITH DRIER
AND COOLER NORTHWEST FLOW DEVELOPING ACROSS THE EASTERN STATES.
COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND CROSS THE RIDGES BY
THURSDAY EVENING. WENT WITH HIGHER CHANCE POPS FOR FROPA. LESS
HUMID WITH SEASONAL TEMPERATURES FRIDAY INTO SATURDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCT RESTRICTIONS IN SHOWERS AND STORMS INTO THIS EVENING AS
THUNDERSTORMS HAVE DEVELOPED ALONG WEAK BOUNDARY MOVING SOUTH OF
I- 80. ONLY TEMPO GROUP AT KDUJ THROUGH 20Z AS CONVECTION MOST
PRONOUNCED WST OF PORT...OTHERWISE A MENTION VCTS. GENERAL VFR
LATER TONIGHT AND MONDAY.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
RESTRICTIONS ARE POSSIBLE WITH A WEDNESDAY NIGHT AND THURSDAY
COLD FRONT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 26, 3:04 AM EST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 AM EDT SUN JUL 26 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-270815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
404 AM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 1:10 PM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT SUN JUL 26 2015

PAZ015-016-022-261845-
JEFFERSON-CLARION-ARMSTRONG-
210 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARION...EAST
CENTRAL ARMSTRONG AND SOUTHWESTERN JEFFERSON COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF NEW
BETHLEHEM...OR 8 MILES SOUTHEAST OF CLARION...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...NEW BETHLEHEM...STRATTANVILLE...SUMMERVILLE...
LIMESTONE...HAWTHORN...CORSICA...TIMBLIN AND WORTHVILLE.

THIS INCLUDES  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 64
AND 81.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4104 7942 4121 7935 4118 7903 4092 7914
TIME...MOT...LOC 1809Z 288DEG 8KT 4111 7930

TGREEN
Special weather statement, Jul 26, 2:34 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SUN JUL 26 2015

PAZ013-262000-
LAWRENCE-
334 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE COUNTY...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMPBELL...OR NEAR
YOUNGSTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...NEW WILMINGTON...OAKWOOD...NEW CASTLE NORTHWEST...
PULASKI AND VOLANT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4112 8026 4111 8020 4099 8023 4104 8052
      4112 8052 4113 8026
TIME...MOT...LOC 1934Z 269DEG 28KT 4110 8051

24
Special weather statement, Jul 26, 3:27 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 PM EDT SUN JUL 26 2015

PAZ007-008-014-262115-
VENANGO-MERCER-BUTLER-
427 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUTLER...
SOUTHWESTERN VENANGO AND EAST CENTRAL MERCER COUNTIES...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR GROVE CITY...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GROVE CITY...FRANKLIN...SUGARCREEK...HARRISVILLE...CLINTONVILLE...
KENNERDELL...BARKEYVILLE...CHERRY VALLEY AND CRANBERRY TOWNSHIP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4129 7960 4128 7961 4128 7963 4126 7963
      4125 7965 4122 7965 4109 8002 4121 8011
      4141 7981
TIME...MOT...LOC 2027Z 233DEG 25KT 4120 8000

24
Local storm report, Jul 26, 4:15 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     BARKEYVILLE             41.20N  79.98W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES DOWN ON ROUTE 8

0450 PM     TSTM WND DMG     CLINTONVILLE            41.20N  79.88W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES DOWN ON INTERSTATE 80.

0455 PM     TSTM WND DMG     5 E CLINTONVILLE        41.20N  79.78W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES BLOCKING ROADS JUST EAST OF CLINTONVILLE

&&

EVENT NUMBER PBZ1502113
EVENT NUMBER PBZ1502114
EVENT NUMBER PBZ1502115

XX
Local storm report, Jul 26, 4:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CLINTONVILLE            41.20N  79.88W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES DOWN ON ROUTE 308

&&

EVENT NUMBER PBZ1502116

XX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tuscarawas

When
July 26, 5:30 PM EST to 6:30 PM EST
Where
Tuscarawas County, Dennison to 0.73 mi NE of Dennison
Cause
Heavy Rain
Property damage
$1,000
Reported by
Social Media
Coordinates
40.380, -81.320

Stillwater creek reportedly came out of it's banks and flooded a residence near Point Breeze Ridge. About 2 feet of water flowed into yards.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594644.